OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Vol. 12, Iss. 11 — Nov. 1, 1995
  • pp: 2491–2499

Backscattering enhancement of electromagnetic waves from two-dimensional perfectly conducting random rough surfaces based on Monte Carlo simulations

Kyung Pak, Leung Tsang, Chi H. Chan, and Joel Johnson  »View Author Affiliations


JOSA A, Vol. 12, Issue 11, pp. 2491-2499 (1995)
http://dx.doi.org/10.1364/JOSAA.12.002491


View Full Text Article

Enhanced HTML    Acrobat PDF (497 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Backscattering enhancement of electromagnetic wave scattering from a perfectly conducting two-dimensional random rough surface (three-dimensional scattering problem) is studied with Monte Carlo simulations. The magnetic-field integral equation formulation is used with the method of moments. The solution of the matrix equation is calculated exactly with an efficient method known as the sparse-matrix flat-surface iterative approach. Numerical examples are illustrated with 32,768 surface unknowns, surface areas between 256 and 1024 square wavelengths, rms heights of 0.5 and 1 wavelength, and as many as 1000 realizations. The bistatic scattering simulations show backscattering enhancement for both copolarized and cross-polarized components. Comparisons are made with controlled laboratory experimental data for which the random rough surfaces are fabricated with prescribed properties of a rms height of 1 wavelength and a correlation length equal to 2 wavelengths. Comparisons are made between simulations and experimental data for the absolute value of the bistatic scattering coefficient. The copolarized scattering coefficient is in good agreement, and the cross-polarized scattering coefficient is in excellent agreement.

© 1995 Optical Society of America

History
Original Manuscript: November 14, 1994
Revised Manuscript: June 5, 1995
Manuscript Accepted: June 9, 1995
Published: November 1, 1995

Citation
Kyung Pak, Joel Johnson, Leung Tsang, and Chi H. Chan, "Backscattering enhancement of electromagnetic waves from two-dimensional perfectly conducting random rough surfaces based on Monte Carlo simulations," J. Opt. Soc. Am. A 12, 2491-2499 (1995)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-12-11-2491

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you are accessing the full text through a member bundle, please use the Enhanced HTML link to gain access to the citation lists and other restricted features. Note that accessing both the PDF and HTML versions of an article will count as only one download against your account.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you are accessing the full text through a member bundle, please use the Enhanced HTML link to gain access to the citation lists and other restricted features. Note that accessing both the PDF and HTML versions of an article will count as only one download against your account.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you wish to use one of your free member downloads to view the figures, click "Enhanced HTML" above and access the figures from the article itself or from the navigation tab.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you are accessing the full text through a member bundle, please use the Enhanced HTML link to gain access to the citation lists and other restricted features. Note that accessing both the PDF and HTML versions of an article will count as only one download against your account.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited